Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#235443] of Pankaj K. Agarwal

Papers Submitted

  1. Agarwal, PK; Har-Peled, S; Karia, M, Computing approximate shortest paths on convex polytopes, Algorithmica (New York), vol. 33 no. 2 (2002), pp. 227-242, to appear in Algorithmica
    (last updated on 2017/12/12)

    Abstract:
    The algorithms for computing a shortest path on a polyhedral surface are slow, complicated, and numerically unstable. We have developed and implemented a robust and efficient algorithm for computing approximate shortest paths on a convex polyhedral surface. Given a convex polyhedral surface P in ℝ3, two points s, t ε P, and a parameter ε > 0, it computes a path between s and t on P whose length is at most (1 + ε) times the length of the shortest path between those points. It constructs in time O(n/√ε) a graph of size O(1/ε4), computes a shortest path on this graph, and projects the path onto the surface in O(n/ε) time, where n is the number of vertices of P. In the postprocessing step we have added a heuristic that considerably improves the quality of the resulting path.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320